MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL X1 STRAIGHT 37CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL X1 STRAIGHT 37CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Model Number NSLX137S
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 10/18/2022.Batch #: unknown.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional information was requested and the following was obtained: an internal rapid response call was held on 9/28/2022 to discuss the enseal issues this account has experienced.The original case seemed to end without event and there were no complaints during the procedure although they did struggle some with the uterines.They did use the enseal to address some of the bleeders cause by the monopolar.The surgeons do not have a habit of checking for bleeders before ending the case.In the re-op, the patient required 1200cc of blood to be removed and 4 units of blood transferred.The surgeons fully blamed the enseal for the bleeding.The source of the bleeding is not known at this time.*at the conclusion of the original operation, both surgeons (sherman and arthurs) noticed a couple vessels near the right uterine pedicle that appeared cut with lumens visible with no apparent char/blanching.They were not bleeding and they chose not to ¿chase the vessels¿ laterally with enseal or other energy options to avoid damaging the ureter.The pneumoperitoneum was not reduced to observe possible bleeding prior to removal of the trocars and closing the patient.They placed arista on the dissected portions of the pelvis and closed normally.They do not recall any bleeding before closing the patient.Later the same day, the patient required a re-operation for suspected blood loss.They performed a laparotomy and evacuated 2500cc of blood.They found a small bleeder near the right ip ligament and the peritoneum had ¿opened up¿ along the anexa where they thought it should have been sealed shut by the enseal.They encountered more bleeding along the vaginal cuff and felt most of it was originating from the left uterine pedicle which they address with multiple figure of 8 sutures.* overall, the patient required at least 4 transfusions and multiple types of blood products to stabilize.The patient spent 3 days in icu before discharge.* patient is currently at home and doing well do you know how they created their colpotomy? did they use monopolar electrocautery? did they experience any bleeding from the vaginal arteries? they all use a monopolar hook to create the colpotomy and they did mention that the cuff bled until they closed it.It was dry before closing the patient both vaginally and laparoscopically.Prior to the re-operation, the cuff was dry when inspected vaginally.An external rapid response conference call was held on october 5, 2022, with ethicon and the customer to discuss the issues the customer is having with the enseal x1 straight jaw.For the complaint that resulted in a bring back, during the original procedure, the surgeons experienced a couple of bleeders, a couple of the branches of the uterine were bleeding.Once those were addressed, the patient was closed up with no bleeding.A few hours later the patient had taken a downturn and they ended up doing a laparotomy on her and found bleeding from the left pelvic side wall.About 1200cc of blood had to be removed and a lot of additional blood product had to be used.The patient went into the icu for 3 days but is now doing okay.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that post-op to the total lap hysterectomy procedure, the patient had to return to the or.It was reported that there was 1200 cc of estimated blood loss and they administered four liters of new blood of transfusion and felt very strongly that the product didn't seal appropriately.Unknown if the patient is okay at this time.

Brand Name
ENSEAL X1 STRAIGHT 37CM SHAFT
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
JABIL (TAJUANA)
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key15624519
Report Number3005075853-2022-06966
Device Sequence Number12379695
Product Code GEI
UDI-Device Identifier10705036015482
UDI-Public10705036015482
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNSLX137S
Device Catalogue NumberNSLX137S
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2022
Initial Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown